Peripheral arterial thrombosis induced by chemotherapy in ovarian carcinoma coexisted with endometrial carcinoma


    loading  Checking for direct PDF access through Ovid

Abstract

IntroductionMost patients with peripheral arterial occlusion have underlying atherosclerosis. Peripheral arterial thrombosis induced by chemotherapy in gynecological malignancies is rare.Case reportA 60-year-old woman was diagnosed with ovarian carcinoma coexisting with endometrial carcinoma after surgical histopathological examination. Chemotherapy was started on postoperative day 11. On day 2 of chemotherapy, she developed bilateral lower extremity cyanosis. Thrombocytopenia due to chemotherapy was diagnosed and treated with repeated platelet transfusions. Anticoagulant therapy was also continued. However, the patient worsened steadily and died of liver dysfunction due to multiple liver metastases.ConclusionAlthough arterial thrombosis induced by chemotherapy is rare, it is important for physicians to consider this possibility in the course of treatment with cytotoxic agents because this complication has serious health implications.

    loading  Loading Related Articles